Has anyone used taxol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 5/2/2005 9:08 PM (GMT -7)   
Hi Ladies,Im almost done with the first round of chemo and for the second round they are giving me taxol and this will have different side effects.When i get that first treatment of taxol they said they have to watch me for 6 hours.Have any of you got some advice.Thank You  Tammy

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 5/3/2005 3:55 AM (GMT -7)   
Hi Tammy-
No personal experience here, I did AC and that was it. I know several others did Taxol, it is pretty common...hopefully you will get the info you are looking for...

L&H,
Lori


Ynkefan31
Veteran Member


Date Joined Jul 2003
Total Posts : 586
   Posted 5/3/2005 4:03 AM (GMT -7)   
Good morning Tammy. I did taxotere, a form of taxol. I found it easier to tolerate than the A/C. No nausea. I got heartburn, but used pepcid. You will get pre meds (benedryl, decadron and an anti-nausea med). The infusion will take a couple of hours. The benedryl may make you sleep. All I know is that the decadron gave me energy and made me hungry. The worst side effect for me was taste bud changes. After three days, everything would taste salty. Morning coffee does not taste good salty. After a few days it would pass. I had treatment once every three weeks. Good luck, let us know how it goes. If you have any other questions, just ask.

ddd ddd ddd ddd
,,\)/,,,\)/,,\)/,,,\)/,,\)/ ,,\)/,\)/,\)/,,\)/,\)/,,\)/,
VICKY


debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 5/3/2005 6:27 PM (GMT -7)   
Hi Tammy! I had 12 weekly treatments of taxol after the a/c. I also found it was much easier to tolerate than the a/c but did lose what hair had begun to grow back as well as my eyebrows. One of the side effects was muscle cramping. There are meds that they can give you to help with the cramping plus very, very hot baths also help.
Congrats on finishing the a/c.
 
Deb
 


coopfesta
Veteran Member


Date Joined Sep 2003
Total Posts : 1373
   Posted 5/3/2005 6:41 PM (GMT -7)   
Hi:
 
I, unfortunately, don't have such nice things to say about Taxotere.  I had such body aches, it felt like being hit with sacks of flour!!!!   I had to go on a narcotic pain killer to get functional, then I was okay.  I still had the colon problems, too, although not as bad as the AC. 
 
May you have an easier time of it!!! 
"Our greatest glory is not in never falling, but in rising every time we fall." -Confucius

Ellen


jaaustin
Veteran Member


Date Joined Jul 2003
Total Posts : 741
   Posted 5/3/2005 6:43 PM (GMT -7)   
Hey Tammy,
I have Taxol and found it MUCH easier than a/c. My hair did start to grow back, but my brows and lashes thinned. I did have some minor achiness for a few days, but nothing that really slowed me down. I hope you have an easy time...

Hugs,
Julie
Do not go gentle into that goodnight,
Rage, rage against the dying of the light.
~Dylan Thomas


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 5/3/2005 6:54 PM (GMT -7)   
In fact, Julie...I recall your post back at the village....something like you told your onc "that you could do taxol forever".... or something that implied the relative ease in which you tolerated the taxol.

I always remembered that because I found it comforting to know, just in case....

Hope your appt went well today...
L&H,
Lori


Jo-Ann
Veteran Member


Date Joined Jul 2003
Total Posts : 829
   Posted 5/4/2005 9:41 AM (GMT -7)   
Everyone seems to have had different side effects from Taxol. I had it for 15 months and it made me feel like I had the flu and that someone had taken a metal rod and slammed it into me behind my knees.

Nothing tasted good and if I could eat, the heartburn was terrible. I think that it all depends on the dose you are given.

Hope your side effects will be minimal.

Jo-Ann
A good friend will bail you out of jail...
but a true friend will be sitting
next to you saying,
"Dâmn... that was fun!".


possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 5/5/2005 9:55 AM (GMT -7)   
Ladies, the doctor is making a big deal out of the first taxol treatment i will be getting ,they have to watch me for six hours afterwards.Did you have any bad side effects after the first one? Tammy

debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 5/5/2005 10:09 AM (GMT -7)   

Tammy: I don't remember my onco watching me for 6 hrs after the first taxol but it has been several years ago. The only side effect that I had was the muscle cramps and as Jo-Ann said, it felt like someone had hit me behind the knees with a metal rod. I had lost my taste buds, compliments to the A/C, so that wasn't anything new. Ask your dr why he wants you watched for that length of time.

Deb


 


Jo-Ann
Veteran Member


Date Joined Jul 2003
Total Posts : 829
   Posted 5/5/2005 10:42 AM (GMT -7)   
My taxol treatments took five hours going in and an hour afterward to watch me. That schedule lasted the whole time I had it. (Only once did I run out before the last hour and that was when my daughter was at the other end of the hospital having my grandson.)

I took a tape player with me and used guided imagery tapes for cancer and/or relaxation tapes. Guided imagery is my favorite because it puts me to sleep and that's a good thing.

And, I think that, once again, it depends on the dose.

Here's a tequila to you and wishing you the minimal side effects.

Hugs, Jo-Ann
A good friend will bail you out of jail...
but a true friend will be sitting
next to you saying,
"Dâmn... that was fun!".


jaaustin
Veteran Member


Date Joined Jul 2003
Total Posts : 741
   Posted 5/5/2005 11:49 AM (GMT -7)   
Tammy,
I know they watched me the 1st time to make sure I didn't have an allergic reaction, but my infusion only took about 2 hours and they let me leave immediately. I do know they gave me Benadryl in my IV which made me very tired at the start of each treatment. Hopefully they will speed your treatments up when they see that you are not allergic.
 
As Lori said, I did say I could do Taxol "forever" if I'd had to. I hope the same goes for you.

Hugs,
Julie
Do not go gentle into that goodnight,
Rage, rage against the dying of the light.
~Dylan Thomas

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 12:51 PM (GMT -7)
There are a total of 2,733,629 posts in 301,137 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
404 Guest(s), 12 Registered Member(s) are currently online.  Details
notsosicklygirl, sheepguy, JaSanne, astroman, ArtAngel, Ineedhelp, NiceCupOfTea, maria2016, ChickenArise, Hilander64, angeusamike57, Randy Eichner


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer